Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
metformin side effects
Watch this 
View More Posts Ignore
I have been on 500 once a day for almost 2 months. The past couple of weeks i have had muscle pain and weakness . Been working out a lot but places hurt that i havent workred. Could it be a side effect or would I have had them early on? It'sbad enough i am calling my dr monday but wanted your imput.
Posted on 02/18/12, 08:24 pm
14 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Diabetes Type 2. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 02/18/12  10:09pm
" Hi again! I looked up the potential side effects and it sounds like this may apply to you.

•Signs of lactic acidosis, including feeling tired or weak, muscle pain, trouble breathing, stomach pain, feeling cold, dizziness or lightheadedness, and a slow or irregular heartbeat (see Metformin and Lactic Acidosis)

There are many sites on the internet to check the side effects. Just search Metformin side effects.

Take care of yourself!

Adrianne "
View More Posts Ignore
Reply #2 - 02/19/12  11:53am
" its possible but should be temporary, do check with your doctor tho "
View More Posts Ignore
Reply #3 - 02/20/12  8:53am
" I know it sounds like that, but since it took 2 months to show itself...assumed any side effects would be within the 1st weeks... "
View More Posts Ignore
Reply #4 - 02/20/12  10:24am
" Hey Kae! Sorry to hear that you are having problems but running into issues with any medication can take a while to manifest itself. So, I would not be surprised at the 2 month delay, it takes a while for the medication to work its way into your system and that may be the cause of the issue.

Actually, not too long ago, my mom, who has Altzheimers, was admitted to the hospital because she was going downhill rapidly, when she was admitted they did not think that she would last the week. Well, the second day that she was in they did a blood test and they found that one of the medications that she was on had started to behave like a toxin in her system. They took her off this medication that she had been on for almost 30 years and poof, you would not believe the difference! So, I don't discount a slow reaction to medication.

Ask your doctor about it. Or ask your pharmacist. Take care,

hugs,

lary "
View More Posts Ignore
Reply #5 - 02/20/12  12:07pm
" I called...waiting for her to call me back. Damn...it's really working, my numbers are never high...EVER... "
View More Posts Ignore
Reply #6 - 02/20/12  12:34pm
" > > > Damn...it's really working, my numbers are never high...EVER..< < <

Glad to hear that.

Out of curiosity, are your numbers ever REALLY low? Like so low they would be a concern?

thanks in advance. "
View More Posts Ignore
Reply #7 - 02/20/12  12:37pm
" nope...fasting is usually between 86-96 and post meals about 100-125. It's working...so hope I can just wait it out and my body will adjust. "
View More Posts Ignore
Reply #8 - 02/20/12  2:09pm
" ok...seeing my Dr on wed. Will let you all know. "
View More Posts Ignore
Reply #9 - 02/20/12  2:52pm
" With your numbers so good, they might even try you without it to see if you can keep them in the normal range with just diet and exercise. I was having the hypo thing happen, so they took me off. If you can do SO well on the Metformin, maybe you can do it without it...

Just a thought? "
View More Posts Ignore
Reply #10 - 02/20/12  3:33pm
" Good luck and let us know what the Doc says, ok? "

First | Previous | Page: 1 2 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web